Alert archive / Illinois / Flash Flood Watches in 2019
Flash Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at May 2, 2019, 7:16 PM CDT for Sangamon County, Illinois. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2019, 7:16 PM CDT (00:16 UTC)
- Expired
- May 2, 2019, 11:07 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506 WGUS63 KILX 030016 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flash Flood Watch National Weather Service Lincoln IL 716 PM CDT Thu May 2 2019 ILZ051-031230- /O.NEW.KILX.FF.A.0002.190503T0016Z-190503T1800Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sangamon- 716 PM CDT Thu May 2 2019 ...FLASH FLOOD WATCH FOR SUGAR CREEK BELOW SPAULDING DAM IN SANGAMON COUNTY IN EFFECT THROUGH 1 PM CDT FRIDAY AFTERNOON... The National Weather Service in Lincoln has issued a * Flash Flood Watch for Sugar Creek below Spaulding Dam in Sangamon County. * Through 1 pm cdt Friday afternoon * At 710 PM CDT, the dam operator reported that water is being released from Spaulding Dam at Lake Springfield. Because of this, there is substantial flow of water in Sugar Creek downstream of Spaulding Dam. * If you live in the low lying areas below Spaulding Dam on Sugar Creek, keep abreast of the situation and stay alert to changing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 07
1 follow-up statement
622 WGUS63 KILX 030407 FFAILX Flash Flood Watch National Weather Service Lincoln IL 1107 PM CDT Thu May 2 2019 ILZ051-030515- /O.CAN.KILX.FF.A.0002.000000T0000Z-190503T1800Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sangamon- 1107 PM CDT Thu May 2 2019 ...FLASH FLOOD WATCH FOR SUGAR CREEK BELOW SPAULDING DAM IN SANGAMON COUNTY IS CANCELLED... The dam operator reported that water levels have dropped so the amount of water being released from Spaulding Dam at Lake Springfield has been reduced. No additional rainfall is expected over this area through Friday. Therefore, the Flash Flood Watch has been cancelled. $$ 07
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at May 2, 6:54 PM CDT, 22 minutes earlier.
Area forecast discussion, May 2, 6:54 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 654 PM CDT Thu May 2 2019 .SHORT TERM...(This evening through Friday) ISSUED AT 328 PM CDT Thu May 2 2019 Biggest concerns with the forecast during the afternoon update will include: slow frontal movement to the southeast and flash flood watch...mainly worried about the southeast portions of CWA. The stationary front remains over central Illinois this afternoon, slowly inching towards the southeast. As of this afternoon the boundary was located along I-55 from Springfield to Bloomington. This will continue to slide southeast through the overnight. Rain will be shifted to the southeast through the evening. With saturated soils, some minor water issues could still be present through Friday morning. Although not expecting additional widespread flooding, remain aware of rapidly changing conditions. Up to an additional 0.75 inches of rainfall could occur through the evening, especially in southeast Illinois. After frontal passage Friday morning, drier weather will return to the region. However, clouds will continue to impact the region throughout the day. Temperatures will not be impacted by the frontal passage as Friday highs will return to the 60s. .LONG TERM...(Friday night through Thursday) ISSUED AT 328 PM CDT Thu May 2 2019 Well, unfortunately the rain will not stay away for long. Another weak boundary will slide through the Midwest Friday night into Saturday morning. Along with a stronger low pressure system that will lift from the southern Plains and enter the Tennessee River Valley. Rain showers will be possible Friday night as the weak boundary shifts through the area. This will hold the Low pressure system from rising into the Ohio River Valley, holding heavier rainfall along and south of I-70. This system will move out quickly Saturday evening, as the weak cold front pushes it eastward. Sunday will feature another dry day, but additional chances for rainfall return during next week as another series of systems approaches. Temperatures throughout the extended forecast will be seasonable for the most part. Sunday will be the first day of a warmer temperature trend as highs climb into the 70s, lingering in the 70s through the first part of next week. Another boundary looks to set up in Illinois mid-week, bringing a range of temperatures to the region once again. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 655 PM CDT Thu May 2 2019 A cold front recently pushed southeast of DEC and CMI airports with sw winds around 10 kts shifting nnw to nw. Some light rain showers lingered along and behind the cold front for a few hours from I-55 east and to mainly affect DEC and CMI airports as cold front pushes thru southeast IL by late evening. IFR to low end MVFR ceilings of 500-2k ft (as low as 400 ft at BMI) to occur over central IL this evening and gradually lift at PIA overnight and over rest of central IL during the day Friday, trending toward high end MVFR or VFR during Friday. Winds of 5-10 kts tonight and Friday, veering NNE during tonight and NE by Friday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for ILZ031-037-038- 041>057-061>063-066>068-071>073. && SHORT TERM...Baker LONG TERM...Baker AVIATION...07
Hazardous weather outlook, May 2, 3:17 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 317 PM CDT Thu May 2 2019 ILZ027>030-036-040-031100- Fulton-Knox-Marshall-Peoria-Schuyler-Stark- 317 PM CDT Thu May 2 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois, west of the Illinois River. .DAY ONE...TONIGHT... Flooding will continue along the Illinois and Spoon Rivers. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be additional thunderstorm chances Monday through Wednesday. The Spoon River will crest on Friday, and is expected to be below flood stage early next week. However, the Illinois River will continue to rise several more days. Major flooding is expected along much of the Illinois River by late this weekend, as the river continues to steadily rise. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ILZ031-037-041-047>050-031100- Cass-Mason-Menard-Morgan-Scott-Tazewell-Woodford- 317 PM CDT Thu May 2 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois, east of the Illinois River. .DAY ONE...TONIGHT... A few thunderstorms are possible through sunset, but they are not expected to be severe. Flooding will continue along the Illinois, Mackinaw and Sangamon Rivers. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be additional thunderstorm chances Monday through Wednesday. Flooding along the Mackinaw River will subside on Sunday, but will continue along the Illinois and Sangamon Rivers for several days. Major flooding is expected along much of the Illinois River by early next week, as the river continues to steadily rise. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ILZ038-042>046-051>057-061-031100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 317 PM CDT Thu May 2 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected through sunset. While severe weather is not expected, locally heavy rain may cause renewed issues with flooding. Flooding will continue along the Mackinaw River, as well as the east end of the Sangamon River. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be additional thunderstorm chances Monday through Wednesday. Rises will continue along the Sangamon River through the weekend. The river near Riverton and Petersburg will come very close to flood stage, while flooding continues further east near Monticello. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ILZ062-063-066>068-071>073-031100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 317 PM CDT Thu May 2 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...TONIGHT... Showers and scattered thunderstorms will continue into this evening. Severe weather is not expected, but locally heavy rain may cause issues with flooding. Flooding will continue along the Wabash River. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be additional thunderstorm chances Monday through Wednesday. Minor flooding is expected to develop along the Little Wabash and lower Embarras rivers late this week, and will continue along the Wabash River for several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:12 PM CDT | River Flood Warning | ILX | Menard | 29 hr |
Nearby
Flash Flood Watches in Illinois, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.